TRIPAWDS: Home to 12741 Members and 1460 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

Tripawds Supporter sites have no ads!

Rotti Raven

rottweiler amputee

Rotti Raven

Having a few bad nights and adjusting meds

January 13th, 2010 · 6 Comments · Uncategorized

Tripawds is a user-supported community. Thank you for your support!

He’s very tired. He’s had days like this and worse, so I am not going to freak out. He goes with me on errands to town and hopped to the truck, telling me I can’t go without him. But he’s so tired/weak. He stumbles more and splays his hindlegs to balance. I am wondering if this is because of the half dose of dex now, and giving him the rest will help. Or if its a side effect of the longterm overuse and giving him more would be very bad.

He isn’t as pink lately and I wondered about his heart. Tom said his heart sounded good. And his capilary refill was good. So, the pale color could be a result of a internal bleed out recently. He said it could take up to 3-4 days for him to replenish the blood count from that and would be weak, so it sort of fits. So, just to wait a few days.

As far as trying to determine if we are having negative side effects from overuse or underuse of the steroid…the only way to tell is to give him the other half of the dose I gave and if he gets worse, it’s overuse, if he gets better, it’s underuse. Hate to make him feel worse, but it’s the only way to find out I guess. 🙁 I am giving him another day to see if he improves and if not, I will give him the shot tomorrow. The worst it will do is make him even weaker for up to 5 days (it’s short acting). He’s also bloated back up, and it coincided with cutting the steroid use in half, but also with discontinuing the Baytril (since his white cells were good last week). So, now I am not sure about that, but I don’t want the infection going crazy like it did in December, so I just put him back on the baytril. Which is $800 a month since some genius decided to discontinue the generic cipro.

I have a call in to a local oncologist, but she’s very busy and couldn’t see him for like over a week, so she said she’d call me back with hopefully an earlier appt. I hate to throw money away if he’s just going to die of course, but I really want answers as to what the heck is going on…. *sigh*

Sorry for the downer of a blog post, but that’s the way this stupid disease is… 🙁


To remove ads from your site and others, upgrade to a Tripawds Supporter blog!

Tags:

6 Comments so far ↓

  • Emilysmom

    Dawn,
    I am so sorry to hear that Raven is having this bad spell. There are not words to help. I wish there were. Please know that I am praying for you and Raven.
    Debra & Angel Emily

  • maggie

    This is your place to vent…vent away…and we’ll listen..and give you warm wishes and hope that things will get better.

    Hugs to you and Raven..

    Tracy, Maggie’s Mom

  • jakesmom

    I’m sorry that Raven is having a bad time again… I can just imagine how you feel… wondering if this time, it’s the end… But Raven has fooled you and his vets before… so I’m hoping he’s doing it again! 🙂 Is your vet friend Tom going to do some more bloodwork to see what’s going on?

    You and Raven are in my thoughts and prayers… Hoping that he feels better soon!!

    Sending you a big hug!!!

    Angel Jake’s Mom

  • krun15

    I’m sorry Raven is feeling down again. You know you are doing your best for him, and that is all you can do.
    He has pulled out before so we will hope that will happen again.

    Take care of yourself too.

    Karen and the pug girls.

  • jerry

    You don’t ever need to apologise for sharing news like this, I promise.

    It’s unreal that the Baytril is so expensive and there is no generic alternative. Have you looked into a human version? Doesn’t Walmart have one of their cheap generics available? Canadian drugstores? There’s got to be an alternative.

    My Mom remembers the guessing games with using Prednisone on me. She hated doing that to my body too, but it was the only way to find out what made me feel better. You are doing the right thing, try not to be so hard on yourself oK?

    Raven is a really amazing, hearty trooper, and we will stay hopeful that he’ll rebound again. Hang in there.

  • cairasue

    Thinking of you. I know these days are a roller coaster of emotions. We are over here sending you strength…just as much as you have been sending us strength.

Leave a Comment